Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 18, 2021, 2:41 PM MDT for Box Butte County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2021, 2:41 PM MDT (20:41 UTC)
- Expired
- Jun 18, 2021, 3:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 155 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:18 PM MDT | HAIL 0.88 | 15 Nne Minatare, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS85 KCYS 182041 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 241 PM MDT Fri Jun 18 2021 NEZ003-019-021-096-182130- Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE- 241 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE... NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHEASTERN SIOUX COUNTIES UNTIL 330 PM MDT... At 241 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Flahertys Corner, or 23 miles north of Scottsbluff, moving southeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kilpatrick Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4219 10368 4231 10344 4199 10295 4180 10338 TIME...MOT...LOC 2041Z 318DEG 28KT 4219 10350 $$ Trudel
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 18, 11:30 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 18, 11:30 AM MDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1130 AM MDT Fri Jun 18 2021
.SHORT TERM...(Today through Sunday night)
Issued at 300 AM MDT Fri Jun 18 2021
Currently a weak surface front is making its way across southeast
Wyoming and western Nebraska bringing cooler temperatures into
the forecast for today with high temperatures in the 70s and lower
80s with lows tonight in the 50s and 60s. Following this frontal
passage is chances for some showers and thunderstorms across the
Wyoming and Colorado border this evening. Storms will be isolated,
but may become strong to briefly severe as they move eastward
into the Nebraska panhandle, as there will be strong daytime
heating, ample moisture, and SB CAPE values of 2,000 to 2,500
J/kg. Saturday, temperatures jump back up to the 80s and 90s
before a stronger cold front moves through southeast Wyoming and
western Nebraska, dropping high temperatures Sunday to 60s and
70s. Conditions Saturday may be susceptible to scattered strong to
severe thunderstorms across the Nebraska panhandle with CAPE
values Saturday are 1,000 to 1,500 J/kg, surface to 500 mb bulk
shear values of 35 to 50 knots, and strong daytime heating. Main
threats Friday and Saturday in the strongest storms will be gusty
winds, large hail, and brief periods of heavy rainfall. SPC has
issued a Marginal Risk (level 1 of 5) for portions of southeast
Wyoming and the Nebraska panhandle Friday, and for the Nebraska
panhandle Saturday for isolated to scattered thunderstorms.
.LONG TERM...(Monday through Thursday)
Issued at 300 AM MDT Fri Jun 18 2021
Clipper shortwave moves through the area Monday morning. Looks
like a good chance for overnight showers and isolated
thunderstorms as GFS...SREF and ECMWF all showing good agreement
on timing/location of QPF. Went above guidance on PoPs for Monday
morning.
Upper ridge builds back into southeast Wyoming Monday night into
Tuesday with gusty west winds. GFS 700mb winds 25 to 35kts Tuesday
could lead to critical fire weather concerns...especially out
across Carbon County.
Ridge axis shifts east Wednesday with breezy west winds
continuing. Pattern shift towards the end of next week with a slow
moving low pressure system over the desert southwest. May see an
increase in precipitation as it pulls moisture north out of old
Mexico. Right now...mid term guidance still has us dry...but
something to watch as this takes place.
&&
.AVIATION...(For the 18Z TAFS through Saturday morning)
Issued at 1130 AM MDT Fri Jun 18 2021
Another round of showers and thunderstorms are possible along the I-
80 corridor late this afternoon and mainly this evening. Otherwise,
dry conditions and low Aviation impacts expected elsewhere.
HAZARDS/WEATHER TRENDS: VFR conditions expected over the next 24 to
30 hours with a 5 to 10 percent chance at brief MVFR CIGS and VIS
due to heavier rain showers. Will keep VCTS for the southern
terminals (KCYS, KSNY, KBFF) since timing of showers and
thunderstorms is still uncertain through late this evening.
&&
.FIRE WEATHER...
Issued at 300 AM MDT Fri Jun 18 2021
Near critical fire weather conditions for the Snowy, Sierra
Madre, and North Laramie Ranges Friday afternoon with west winds
10 to 15 mph with gusts to 20 mph, humidity 10 to 20 percent, and
a Haines Index of 5 to 6. Saturday, following a frontal passage
will be winds 15 to 20 mph with gusts to 30 mph, humidity 10 to
15 percent, and a Haines Index of 5 to 6 for the North Laramie
Range and Converse County, warranting a Fire Weather Watch. The
Snowy and Sierra Madre Ranges will be near critical, but the
humidity there is expected to be above critical levels due to
chances of showers and thunderstorms. A stronger front pushes
through southeast Wyoming and western Nebraska Saturday night into
Sunday, bringing cooler temperatures, higher humidities, and
chances of showers and thunderstorms Sunday and Monday. Tuesday,
the above- normal warm and dry pattern returns, allowing the
conditions to become near- critical once again for fire weather
concerns.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ301-302.
NE...None.
&&
SHORT TERM...LK
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...LKHazardous weather outlook, Jun 18, 3:24 AM MDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 324 AM MDT Fri Jun 18 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-190930- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 324 AM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Chances for isolated afternoon showers and thunderstorms, some being strong to briefly severe. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Chances for isolated to scattered showers and thunderstorms, some being strong to briefly severe Saturday. Chances for showers and thunderstorms Sunday and Monday. Warmer and drier conditions Tuesday through Thursday. .Spotter information statement... Spotters are encouraged to report and hail or wind reports, including damage, to the National Weather Service in Cheyenne. WYZ104-105-109>115-190930- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 324 AM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Near critical fire weather conditions. Burning of any kind is strongly discouraged. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Elevated to near critical fire weather conditions with gusty winds and low humidity, susceptible to rapid fire weather growth, Saturday and Tuesday through the rest of the week. .Spotter information statement... Spotter activation not required. WYZ101-103-190930- Converse County Lower Elevations-North Laramie Range- 324 AM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Elevated fire weather conditions with gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A Fire Weather Watch is in effect for gusty winds and low humidity Saturday noon to 8 PM MDT. Elevated fire weather conditions return Tuesday and Wednesday. .Spotter information statement... Spotter activation not required.
In the hours before
Special weather statement, Jun 18, 12:49 PM MDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1249 PM MDT Fri Jun 18 2021 NEZ002-095-096-181930- Dawes NE-North Sioux NE-South Sioux NE- 1249 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWES AND NORTHERN SIOUX COUNTIES UNTIL 130 PM MDT... At 1249 PM MDT, Doppler radar was tracking a strong thunderstorm over Harrison, or 31 miles east of Lusk, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crawford, Harrison, Fort Robinson Campground and Fort Robinson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4267 10402 4289 10382 4267 10336 4243 10373 TIME...MOT...LOC 1849Z 317DEG 20KT 4266 10384 Trudel
Local storm report, Jun 18, 12:53 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1253 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM HAIL HARRISON 42.69N 103.88W
06/18/2021 E0.88 INCH SIOUX NE STORM CHASER
&&
TTRUDELLocal storm report, Jun 18, 1:14 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL HARRISON 42.69N 103.88W
06/18/2021 E1.25 INCH SIOUX NE PUBLIC
&&
TTRUDELSpecial weather statement, Jun 18, 1:49 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Cheyenne WY 149 PM MDT Fri Jun 18 2021 NEZ002-003-095-096-182030- Box Butte NE-Dawes NE-North Sioux NE-South Sioux NE- 149 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE... SOUTHWESTERN DAWES AND CENTRAL SIOUX COUNTIES UNTIL 230 PM MDT... At 148 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles north of Agate Bed National Monument to near Flahertys Corner. Movement was east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Agate Bed National Monument and Flahertys Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4257 10338 4223 10320 4225 10382 4259 10386 TIME...MOT...LOC 1948Z 276DEG 14KT 4251 10380 4237 10353 Trudel
Local storm report, Jun 18, 2:19 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 20 SSE HARRISON 42.42N 103.73W
06/18/2021 E0.75 INCH SIOUX NE PUBLIC
REPORTED AT AGATE FOSSIL BEDS VISITOR CENTER
&&
TTRUDELSpecial weather statement, Jun 18, 2:41 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 241 PM MDT Fri Jun 18 2021 NEZ003-019-021-096-182130- Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE- 241 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE... NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHEASTERN SIOUX COUNTIES UNTIL 330 PM MDT... At 241 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Flahertys Corner, or 23 miles north of Scottsbluff, moving southeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kilpatrick Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4219 10368 4231 10344 4199 10295 4180 10338 TIME...MOT...LOC 2041Z 318DEG 28KT 4219 10350 Trudel
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:09 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Jun 18, 2:29 AM MDT | Fire Weather Watch | CYS | 17 hr | |
| Jun 18, 12:10 PM MDT | Special Weather Statement | CYS | Sioux | 35 min |
| Jun 18, 12:49 PM MDT | Special Weather Statement | CYS | Sioux | 41 min |
| Jun 18, 1:49 PM MDT | Special Weather Statement | CYS | Sioux | 41 min |
| Jun 18, 3:24 PM MDT | Special Weather Statement | CYS | Morrill | 51 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.